Warfarin-associated intraspinal hematoma

Joji Inamasu, Keisuke Ito, Natsuki Hattori, Yuichi Hirose

研究成果: Article査読

抄録

Intracerebral hemorrhage is a well-known complication resulting from warfarin use; however, warfarin- associated intraspinal hematoma is very rare. Warfarin-associated intraspinal hematoma may exhibit delayed progression, and patients may present with atypical symptoms, occasionally resulting in delayed diagnosis. We report the case of a 65-year-old man who visited our emergency department (ED) with acute urinary retention. He had been previously diagnosed with non-valvular atrial fibrillation, arterial hypertension, and benign prostatic hyperplasia, and he used warfarin for the prevention of systemic embolism. The patient was initially diagnosed with worsening of the prostatic hyperplasia. After 2 days, he revisited the ED with painless paraparesis. Magnetic resonance imaging of the thoracic spine revealed an intraspinal hematoma at Th7–8, and blood coagulation tests indicated a prothrombin time-international normalized ratio of 3.33. Despite attempts to reverse the effects of warfarin with vitamin K administration, the paraparesis progressed to paraplegia, necessitating urgent surgical removal of the hematoma. Partial recovery of motor function was evident after surgery. From the present case, we learned that intraspinal hematoma should be included in the differential diagnosis of patients using warfarin who present with acute urinary retention. Although there are no evidence-based treatment guidelines for warfarin-associated intraspinal hematoma, surgical treatment may be warranted for those who exhibit neurological deterioration.

本文言語English
ページ(範囲)74-77
ページ数4
ジャーナルKeio Journal of Medicine
65
4
DOI
出版ステータスPublished - 2016

All Science Journal Classification (ASJC) codes

  • Medicine(all)

フィンガープリント 「Warfarin-associated intraspinal hematoma」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル